Posted by: Danny | 2009-03-28

post injection lump painful after weeks

Hi Doc
I had very bad stomach cramps four weeks ago and went to the emergency room - I thought it might be an appendix or something! Turns out it was just a bad tummy bug. They gave me a shot in each bum cheek (quite high up - why don' t they inject in the soft fatty area?) One shot was for cramps and one for general pain (I think) I was perfectly fine two days later, but four weeks later I still have a painful lump (when touched) where the one injection was given. Both injection sites bruised quite badly - the one that remains sore was maybe a little more bruised. Is this normal? Should I be concerned? Is it just scasr tissue on the muscle?
Thank you for your help

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


The injection site for a gluteal inter-muscular injection is the upper outer quadrant of the gluteal area. If you are concerned, consult a doctor.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.